Texas, 2006

Hail in Texas, August 2, 2006

August 2, 2006 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm over the northeast Texas panhandle during the early evening hours produced hail. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm over the northeast Texas panhandle during the early evening hours produced hail. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 2, 2:20 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 2, 2:20 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
320 PM CDT WED AUG 2 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE STRONGER TODAY WITH INCREASED MOISTURE
AND THE PRESENCE OF A FRONT ACROSS THE CENTRAL CWA. INSTABILITY AND
SHEAR SUPPORT MARGINALLY SEVERE THUNDERSTORMS...WITH THE STRONGEST
THUNDERSTORMS REMAINING ALONG THE FRONT WHERE LOCAL INCREASED
HORIZONTAL VORTICITY WILL BE MAXIMIZED. PROGRESSION OF THE FRONT WILL
BE GREATLY DETERMINED BY TODAYS CONVECTION BUT IT SHOULD BE CLOSE
ENOUGH TO THE AREA TO CREATE RAIN CHANCES THROUGH TOMORROW TONIGHT.

MODELS ARE IN DECENT AGREEMENT ABOUT THE EXTENDED FORECAST WITH HIGH
PRESSURE HOLDING NEAR THE GULF COAST. DECREASING CLOUDS WILL ALLOW TEMPS
TO CLIMB SOME BUT SHOULD REMAIN REASONABLE WITH SOUTH TO SOUTHEAST
SURFACE FLOW KEEPING SOME MOISTURE IN THE AREA. ANY RAIN CHANCES WILL
FAVOR THE WESTERN COUNTIES AS ANY THUNDERSTORMS MOVE IN FROM THE
MOUNTAINS OF EASTERN NEW MEXICO.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  87  66  90 /  40  40  40  20
BEAVER OK                  68  89  64  92 /  40  40  10  10
BOISE CITY OK              62  84  62  90 /  30  30  20  20
BORGER TX                  71  90  71  92 /  40  30  30  20
BOYS RANCH TX              67  88  67  93 /  40  40  30  20
CANYON TX                  65  89  65  90 /  40  40  40  20
CLARENDON TX               69  95  69  90 /  40  40  40  20
DALHART TX                 64  85  63  91 /  40  40  30  20
GUYMON OK                  66  89  64  93 /  40  40  20  20
HEREFORD TX                64  88  63  89 /  40  40  40  20
LIPSCOMB TX                68  90  66  91 /  40  40  20  10
PAMPA TX                   69  90  69  88 /  40  30  30  20
SHAMROCK TX                70  96  69  91 /  40  30  30  10
WELLINGTON TX              72  97  71  92 /  30  40  40  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/10
Hazardous weather outlook, Aug 2, 2:38 PM CST, 3 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CDT WED AUG 2 2006

OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
338 PM CDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES. ALTHOUGH NO ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED...A FEW STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING...STRONG AND
GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES THROUGH FRIDAY NIGHT. THUNDERSTORMS WILL THEN BE POSSIBLE
ACROSS THE WESTERN OKLAHOMA AND TEXAS PANHANDLES DURING THE AFTERNOON
AND EVENING HOURS BOTH SUNDAY AND MONDAY. THE MAIN THREATS FROM ANY
THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER

In the hours before

Special weather statement, Aug 2, 4:21 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT WED AUG 2 2006

TXZ003-008-022315-
HANSFORD TX-HUTCHINSON TX-
521 PM CDT WED AUG 2 2006

...STRONG THUNDERSTORMS IN SOUTHERN HANSFORD AND NORTHERN HUTCHINSON
COUNTIES...

AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN STINNETT AND MORSE...MOVING
NORTH AT 20 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN
ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL
LIKELY ACCOMPANY THESE STORMS.

PEOPLE IN SOUTHERN HANSFORD AND NORTHERN HUTCHINSON COUNTIES...
INCLUDING THE CITIES OF GRUVER AND SPEARMAN...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

ANDRADE
Special weather statement, Aug 2, 4:43 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT WED AUG 2 2006

OKZ002-022345-
TEXAS OK-
543 PM CDT WED AUG 2 2006

...STRONG THUNDERSTORM IN CENTRAL TEXAS COUNTY...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GUYMON MOVING NORTH AT 15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN
ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL
LIKELY ACCOMPANY THIS STORM.

PEOPLE IN CENTRAL TEXAS COUNTY...INCLUDING THE CITY OF GUYMON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

ANDRADE
Local storm report, Aug 2, 5:01 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CDT WED AUG 02 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND GST     2 W GUYMON              36.69N 101.52W
08/02/2006  M58 MPH          TEXAS              OK   SURFACE OBS

&&

KRAMAR
Local storm report, Aug 2, 5:25 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT WED AUG 02 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 SW GUYMON             36.67N 101.51W
08/02/2006  E0.75 INCH       TEXAS              OK   PUBLIC

            HAIL DEFOLIATED VEGETABLE PLANTS

&&

KRAMAR
Local storm report, Aug 2, 5:38 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT WED AUG 02 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     GUYMON                  36.69N 101.48W
08/02/2006                   TEXAS              OK   LAW ENFORCEMENT

            POWER LINES DOWN IN GUYMON

&&

MJ
Special weather statement, Aug 2, 5:44 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT WED AUG 2 2006

OKZ002-TXZ003-030045-
HANSFORD TX-TEXAS OK-
645 PM CDT WED AUG 2 2006

...STRONG THUNDERSTORMS IN SOUTHEASTERN TEXAS AND NORTHEASTERN
HANSFORD COUNTIES...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN GRUVER AND HARDESTY...
MOVING NORTH NORTHEAST AT 20 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. IN
ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF 1 INCH WILL
LIKELY ACCOMPANY THESE STORMS.

PEOPLE IN SOUTHEASTERN TEXAS AND NORTHEASTERN HANSFORD COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

ANDRADE

The radar

The Dodge City radar (KDDC), 158 km away, was scanning. The volume nearest the first event began at 00:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ochiltree

When
August 2, 6:17 PM CST
Where
Ochiltree County, 6 mi NE of Perryton
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.467, -100.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528143.